Discussions By Condition: Endocrine conditions

sudden increase in metabolism?

Posted In: Endocrine conditions 0 Replies
  • Posted By: carlarose611
  • November 20, 2013
  • 04:37 PM

I'm a 22 year old female on Metformin for PCOS and lowest dose synthroid for Hashiomoto's hypothryoid. For most of my life, my struggle was to lose weight, I always had a big appetite for sweets and a slow metabolism. I went on countless diets and basically had to eat very little in order to lose any weight. I reached my highest weight of 150 lbs. at 5'4" in Summer 2011. After being diagnosed and treated for hypothryoid in March 2012, the weight started to come off initially fast and then more slowly until I stabilized around 135. The only other medication I've started since then has been Vyvanse for ADD at 30 mg, which did as expected reduce my appetite. However, my nighttime overeating kept my weight up around 132-133.
This is what puzzles me now-after being the one who has struggled to lose weight all my life, I am now losing weight without even trying. My medications or doses have not changed for the past 10 months. However, in the past 3 months or so I have gone from 132 to 124 lbs. unintentionally. I have been eating what I feel is the same amount and I eat quite a lot at night (I know unhealthy) which used to prevent me from losing any weight. I am somewhat active due to my job but this has been the same for 1 1/2 years. I did notice my digestive system seems overly "efficient" where anything I eat during the day sends me to the bathroom almost instantly. However, this is not a problem at night. Also, I used to be one to rarely get hungry and could tolerate going almost 24 hours without eating (even though I was overweight) and now I get very hungry a couple of times a day and feel like I have to eat. Could this just be thyroid finally normalizing and this is what my metabolism has meant to be? Or does it sound off? I looked up hyperthryoidism and I am doubtful because I don't have heart palpitations and I'm still cold most of the time. My blood pressure has been a little bit elevated (not dangerously) but it was always a perfect 120/80 at the doctor's office and the last few times is has been around 130/80.

I'm sorry for the long passage, I'm just very detail oriented! Thank you!

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?